Alert archive / Wyoming / Winter Storm Warnings in 2011
Winter Storm Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at May 19, 2011, 6:14 AM MDT for Albany County, Laramie County, Wyoming. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 6:14 AM MDT (12:14 UTC)
- Expired
- May 19, 2011, 10:59 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:44 AM MDT | HEAVY SNOW 8 | 23 W Cheyenne, WY | WYOMING STATE PATROL TROOPER REPORTED AN ESTIMATED 8 INCHES OF SNOW AT THE INTERSTATE 80 SUMMIT. INTERSTATE 80 CLOSED BETWEEN CHEYENNE AND LARAMIE. |
| May 19, 7:30 AM MDT | SNOW 3.5 | 10 Nw Cheyenne, WY | |
| May 19, 10:00 AM MDT | SNOW 0 | 10 W Centennial, WY | ESTIMATED 8 INCHES OF SNOW FELL AT THE SNOWY RANGE SKI RESORT OVERNIGHT. |
| May 19, 10:00 AM MDT | SNOW 10.8 | 10 Se Laramie, WY | CROW CREEK SNOTEL SITE. ELEV 8330 FEET. ESTIMATED SWE 0.9 INCHES AT 12 TO 1 RATIO FROM 2300 MDT WEDNESDAY TO 1000 MDT TODAY. |
| May 19, 10:45 AM MDT | HEAVY SNOW 10 | 6 W Buford, WY | AIMS MONUMENT COOP OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS45 KCYS 191214 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 614 AM MDT THU MAY 19 2011 ...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST WYOMING THROUGH NOON TODAY... .A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS THROUGH NOON TODAY. SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...BUT COVERAGE AND INTENSITY WILL BE DECREASED AS THE DAY PROGRESSES. WYZ116-191800- /O.UPG.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ /O.NEW.KCYS.WS.W.0012.110519T1214Z-110519T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 614 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW SHOWERS WILL BE HEAVIEST THIS MORNING AND WILL EVENTUALLY MIX WITH RAIN BY LATE MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 9 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ112-114-191800- /O.CON.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 614 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING BEFORE DECREASING IN COVERAGE AND INTENSITY THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER SNOW SHOWERS. * IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
070 WWUS45 KCYS 191659 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT THU MAY 19 2011 WYZ116-191800- /O.CAN.KCYS.WS.W.0012.000000T0000Z-110519T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 1059 AM MDT THU MAY 19 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS HAVE DIMINISHED OVER THE AREA THIS MORNING. A BREAK IN THE ACTION WILL OCCUR THROUGH MID AFTERNOON...WITH A FEW ADDITIONAL SNOW SHOWERS STILL EXPECTED LATER IN THE DAY. DO NOT THINK IT WILL AMOUNT TO MUCH SIGNIFICANT ACCUMULATION OR IMPACT... THEREFORE WILL CANCEL THE WARNING. $$ WYZ112-114-191800- /O.CAN.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 1059 AM MDT THU MAY 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW SNOW SHOWERS WILL OCCUR THROUGH THE REMAINDER OF THE DAY...BUT DO NOT THINK IT WILL AMOUNT TO ANY SIGNIFICANT ACCUMULATION OR IMPACT. THEREFORE WILL CANCEL THE ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at May 19, 2:48 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 19, 2:48 AM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
248 AM MDT THU MAY 19 2011
.SHORT TERM...TODAY THROUGH SATURDAY
CURRENTLY...PRECIPITATION EVENT WELL UNDERWAY WITH SURFACE LOW
OVER NORTH CENTRAL COLORADO. SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE UNDER AREA OF GOOD UPPER LEVEL DIVERGENCE NORTHEAST OF
THE UPPER LOW CURRENTLY LOCATED IN EASTERN UTAH/WESTERN COLORADO.
CLOUD TOPS HAVE BEEN COOLING IN THIS AREA OF DIVERGENCE WITH
COLDEST TOPS OVER THE SOUTHERN PANHANDLE AS OF 2 AM. WOULD EXPECT
PRECIPITATION RATES TO PICK UP OVER THE PANHANDLE THE NEXT FEW
HOURS. FURTHER WEST IN WYOMING...HOURLY PRECIP AMOUNTS ARE QUITE A
BIT LESS THAN ANTICIPATED...AVERAGING AROUND .10 INCHES PER HOUR.
UNLESS PRECIP INTENSIFIES HERE IN THE NEXT COUPLE HOURS...WILL
CANCEL THE FLASH FLOOD WATCH WITH THE MORNING PACKAGE. LOOKING AT
LATEST SNOTEL REPORTS...THE SNOWY AND SIERRA MADRE RANGES ARE NOT
PICKING UP A LOT...WITH ONLY THE BROOKLYN LAKE SNOTEL RECEIVING
MODERATE AMOUNTS OF PRECIP. WYOMING HIGHWAY PATROL REPORTED AROUND
4 INCHES OF SNOW ON THE I-80 SUMMIT BETWEEN CHEYENNE AND LARAMIE
EARLY THIS MORNING. WYDOT WEBCAMS STILL SHOWING SNOW FALLING ON
THE SUMMIT...SO DECIDED TO EXTEND THE SNOW ADVISORY TO 18Z TO
MATCH UP WITH THE SNOWY/SIERRA MADRE ADVISORIES.
ALL MODELS CONSISTENT IN LIFTING THE AREA OF MODERATE RAINFALL
NORTH NORTHEAST THROUGH THE MORNING HOURS...INTO SOUTHWESTERN
SOUTH DAKOTA THIS AFTERNOON. 250MB JET OF 90-100KTS KNIFES
THROUGH WESTERN NEBRASKA THIS AFTERNOON. WRF SHOWING SOME
INSTABILITY OVER THE PANHANDLE AND SOUTHEAST WYOMING WITH LIFTED
INDICES OF -1 TO -2...SO KEPT MENTION OF ISOLATED THUNDERSTORMS
GOING IN THE FORECAST.
UPPER LOW IS SLOW TO LEAVE THE AREA...REMAINING OVER SOUTHEASTERN
WYOMING THROUGH FRIDAY. PRECIP CHANCES SHOULD DECREASE OVER THE
PANHANDLE AS DRY SLOT PUSHES INTO WESTERN NEBRASKA FRIDAY MORNING.
WRAP AROUND MOISTURE THOUGH SHOULD CONTINUE FOR OUR WESTERN ZONES.
LOW FINALLY LIFTS OFF TO THE NORTHEAST SATURDAY MORNING. EXPECT
SLIGHTLY WARMER TEMPERATURES SATURDAY...WITH DECREASING CHANCES
FOR PRECIP AS THE DAY PROGRESSES.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MILDER AND DRIER PATTERN EXPECTED SUNDAY INTO MONDAY AS UPPER LOW
OVER THE NORTHERN PLAINS ACCELERATES EASTWARD AND SHORT RIDGING
MOVES ACROSS THE CWA. COOLER AND WETTER CONDITIONS MAKE THEIR
RETURN HOWEVER BY LATE MONDAY AS NEXT UPPER SYSTEM MOVES ACROSS
THE WESTERN U.S. AND THE CENTRAL ROCKYS TUESDAY AND INTO THE
CENTRAL PLAINS WEDNESDAY. RAIN WITH HIGHER ELEVATION SNOWS SHOULD
EXPAND OVER THE CWA MONDAY AFETRNOON AND PERSIST THROUGH TUESDAY
AS RATHER DIFFLUENT UPPER FLOW OVERRUNS LOW LEVEL UPSLOPE FLOW
RESULTANT FROM NEXT PUSH OF COOLER AIR SINKING SOUTH OUT OF
CANADA. PRECIPITATION SHOULD TAPER OFF WEDS AS UPPER TROF AXIS
PASSES TO THE EAST OF THE CWA AND A DRIER NW FLOW MOVES OVER THE
AREA.
&&
.AVIATION...FOR 12Z TAFS...
WIDESPREAD MVFR/SOME IFR CONDITIONS MAINLY DUE TO LOW CIGS EXPECTED
ACROSS THE AREA TODAY INTO MOST OF TONIGHT AS UPPER LOW DRIFTS
SLOWLY NORTHEAST ACROSS WY. LARGE AREA OF RAIN AND MTN SNOW THIS
MORNING WILL MOVE NORTHWARD THIS MORNING WITH FREQUENT MTN OBSCUREMENT.
SOME IMPROVEMENT EXPECTED LATER TONIGHT MAINLY OVER THE PLAINS.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS FROM THROUGH THIS WEEKEND
AS A MAJOR PACIFIC STORM SYSTEM WILL AFFECT THE REGION. THE
RESULT WILL BE SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES.
&&
.HYDROLOGY...
RIVER STAGES WILL BE ON THE INCREASE THROUGH THE
WEEKEND ACROSS THE CWA. A SLOW MOVING STORM SYSTEM WILL BRING
SIGNIFICANT RAINFALL TO THE AREA ESPECIALLY THROUGH FRIDAY. AT
THIS TIME...IT STILL LOOKS LIKE 1 TO 3 INCHES OF RAIN WILL FALL
OVER THE AREA DURING THAT TIME WITH THE LARGER AMOUNTS OVER THE
EAST PART OF THE CWA. SNOW WILL FALL AT ELEVATIONS ABOVE 8500
FEET. THE RAIN WILL PRODUCE ADDITIONAL SNOWMELT BELOW 9000 FEET
AND WILL CAUSE THE RIVERS FLOWING OUT OF THE SIERRA MADRE AND
SNOWY RANGES TO GO TO BANKFULL BY FRIDAY. EAST OF THE LARAMIE
RANGE...THE SIGNIFICANT RAINFALL WILL CAUSE THE ALREADY HIGH WATER
LEVELS IN THE NORTH PLATTE TO GO EVEN HIGHER. RFC FORECASTS BASED
ON THE 1 TO 3 INCHES OF RAIN PRODUCED STAGES AT OR ABOVE FLOOD
LEVEL FOR MUCH OF THE NORTH PLATTE BY THE END OF THE WEEK. FLOOD
WARNINGS CONTINUES FOR THE NORTH PLATTE BETWEEN HENRY AND MITCHELL
AS WELL AS FOR THE LITTLE SNAKE RIVER. DUE TO THE POTENTIAL FOR
ADDITIONAL FLOODING...WILL ALSO CONTINUE THE FLASH FLOOD AND FLOOD
WATCHES OVER MUCH OF THE CWA THROUGH FRIDAY. ANOTHER STORM SYSTEM
WILL MOVE ACROSS THE CENTRAL ROCKIES THE EARLY AND MID PARTS OF
NEXT WEEK AND WILL HAVE THE POTENTIAL FOR ADDITIONAL SIGNIFICANT
RAINFALL. TEMPERATURES WILL BE THE WARMEST ON SUNDAY AND WILL
INCREASE THE RATE OF SNOW MELT ONCE AGAIN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL NOON THURSDAY FOR WYZ116 AND
WYZ112-WYZ114.
FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ101-WYZ102-WYZ103-
WYZ105-WYZ107-WYZ108-WYZ109-WYZ110-WYZ113.
NE...FLOOD WATCH UNTIL 6 PM FRIDAY FOR NEZ002-NEZ003-NEZ020-
NEZ021-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WX/HYDRO...CLAYCOMB
LONG TERM/AVIATION...REHazardous weather outlook, May 19, 4:33 AM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 433 AM MDT THU MAY 19 2011 NEZ002-003-019>021-054-055-095-096-201045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 433 AM MDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE QUITE BREEZY TODAY AS A STORM SYSTEM APPROACHES FROM COLORADO. EXPECT SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH LATER THIS MORNING INTO THE AFTERNOON. MODERATE RAIN WILL CONTINUE THIS MORNING AND PERSIST INTO THE AFTERNOON. FLOODING IS POSSIBLE IN LOW LYING AREAS AS RAIN ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WHICH COULD INCREASE RAINFALL AMOUNTS SUBSTANTIALLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN SHOWERS WILL CONTINUE THROUGH FRIDAY...ALTHOUGH NOT AS HEAVY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO CONTINUE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER RAINFALL REPORTS ARE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>119-201045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 433 AM MDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TODAY MAINLY EAST OF THE LARAMIE RANGE. WIDESPREAD MODERATE RAIN WILL ALSO OCCUR TODAY...AND WILL FALL ON ALREADY HIGH RIVERS AND SATURATED SOILS. THIS WILL LEAD TO RISES OF AREA RIVERS AND STREAMS TODAY...CREATING BANKFULL CONDITIONS AND WATER PONDING IN LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE AREA TODAY DUE TO THE POSSIBILITY OF FLOODING FROM THE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS EXPECTED IN THE AFTERNOON FRIDAY. FLOODING CONCERNS WILL CONTINUE AS RUNOFF FROM RECENT RAINS AND SNOWMELT IN THE MOUNTAINS OF SOUTHEAST WYOMING MAINTAIN HIGH WATER LEVELS IN AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER RAINFALL REPORTS ARE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 19, 12:49 AM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 AM MDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM SNOW 23 W CHEYENNE 41.14N 105.23W
05/19/2011 E4.0 INCH LARAMIE WY LAW ENFORCEMENT
STATE PATROL REPORTS AN ESTIMATED 3-4 INCHES OF SNOW ON
THE INTERSTATE 80 SUMMIT. NUMEROUS SLIDE OFFS AND
ACCIDENTS REPORTED.
&&
GCLAYCOMSpecial weather statement, May 19, 5:51 AM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 551 AM MDT THU MAY 19 2011 WYZ116>118-191400- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 551 AM MDT THU MAY 19 2011 ...HAZARDOUS TRAVEL TONIGHT ACROSS THE SOUTHERN LARAMIE RANGE AND FOOTHILLS... WYDOT WEB CAMS SHOWED VISIBILITIES LESS THAN A HALF MILE IN FOG AND SNOW AT 6 AM THIS MORNING. THESE CONDITIONS WILL CONTINUE TTHROUGH 8 AM AND WILL MAKE TRAVEL HAZARDOUS ALONG INTERSTATES 80 AND 25 FROM CHEYENNE...ACROSS THE SUMMIT...TO JUST EAST OF LARAMIE. MOTORISTS PLANNING TRAVEL IN THESE AREAS SHOULD BE PREPARED FOR VERY LOW VISIBILITIES AND SLICK ROAD SURFACES. SLOW DOWN AND INCREASE FOLLOWING DISTANCES BETWEEN VEHICLES.
Special weather statement, May 19, 5:52 AM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 552 AM MDT THU MAY 19 2011 WYZ116>118-191400- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 552 AM MDT THU MAY 19 2011 ...HAZARDOUS TRAVEL THIS MORNING ACROSS THE SOUTHERN LARAMIE RANGE AND FOOTHILLS... WYDOT WEB CAMS SHOWED VISIBILITIES LESS THAN A HALF MILE IN FOG AND SNOW AT 6 AM THIS MORNING. THESE CONDITIONS WILL CONTINUE THROUGH 8 AM AND WILL MAKE TRAVEL HAZARDOUS ALONG INTERSTATES 80 AND 25 FROM CHEYENNE...ACROSS THE SUMMIT...TO JUST EAST OF LARAMIE. MOTORISTS PLANNING TRAVEL IN THESE AREAS SHOULD BE PREPARED FOR VERY LOW VISIBILITIES AND SLICK ROAD SURFACES. SLOW DOWN AND INCREASE FOLLOWING DISTANCES BETWEEN VEHICLES.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:32 AM MDT | Areal Flood Warning | CYS | Carbon | 23 hr |
Nearby
Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.